Alert archive / New Mexico / High Wind Warnings in 2005

High Wind Warning 14, NWS Midland/Odessa, TX

December 31, 2005Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Dec 31, 2005, 3:51 AM MST for Eddy County, New Mexico. It took effect at Dec 31, 2005, 9:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 31, 2005, 3:51 AM MST (10:51 UTC)
In effect from
Dec 31, 2005, 9:00 AM MST
Expired
Dec 31, 2005, 5:00 PM MST
In force
8 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2005-12-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2005-12-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2846 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 311051
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
451 AM CST SAT DEC 31 2005

...HIGH WINDS TO IMPACT THE GUADALUPE AND DAVIS MOUNTAINS ON 
SUNDAY...

.WESTERLY MID LEVEL WINDS WILL INCREASE ACROSS THE GUADALUPE AND
DAVIS MOUNTAINS SUNDAY AS AN UPPER LEVEL STORM SYSTEM MOVES
ACROSS THE ROCKY MOUNTAINS. STRONG WINDS WILL AFFECT BOTH MOUNTAIN
RANGES BEGINNING SUNDAY MORNING AND CONTINUING THROUGH THE
AFTERNOON HOURS. IN THE DAVIS MOUNTAINS...THE STRONG WINDS WILL
MAINLY AFFECT ELEVATIONS ABOVE 6000 FEET. THE WINDS ARE EXPECTED
TO DECREASE DURING THE EVENING AS THE STORM SYSTEM MOVES EAST OF
THE AREA.

NMZ027-TXZ258-312100-
/O.NEW.KMAF.HW.W.0014.051231T1600Z-060101T0000Z/
/O.CON.KMAF.HW.A.0001.060101T1200Z-060102T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
351 AM MST SAT DEC 31 2005

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A HIGH WIND 
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS 
AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM EARLY SUNDAY
MORNING THROUGH SUNDAY AFTERNOON.

WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH
CAN BE EXPECTED BEGINNING LATE THIS MORNING AND CONTINUING
THROUGH THE AFTERNOON. WEST TO SOUTHWEST WIND SPEEDS WILL INCREASE
AGAIN EARLY SUNDAY MORNING...WITH WEST TO SOUTHWEST WINDS BETWEEN
45 AND 55 MPH...WITH GUSTS NEAR 70 MPH EXPECTED. THE WINDS SHOULD
SLOWLY BEGIN TO DIMINISH LATE SUNDAY AFTERNOON. 

PERSONS PLANNING TRAVEL THROUGH GUADALUPE PASS ON SUNDAY SHOULD
BE PREPARED TO ENCOUNTER HIGH WINDS. THOSE DRIVING HIGH PROFILE
OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ON TAKING ALTERNATE
ROUTES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

TXZ074-312100-
/O.EXA.KMAF.HW.A.0001.060101T1200Z-060102T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
451 AM CST SAT DEC 31 2005

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A HIGH WIND
WATCH FOR ELEVATIONS ABOVE 6000 FEET...WHICH IS IN EFFECT FROM
SUNDAY MORNING THROUGH SUNDAY AFTERNOON.

WESTERLY WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH CAN BE
EXPECTED ACROSS ELEVATIONS ABOVE 6000 FEET BEGINNING EARLY SUNDAY
MORNING AND CONTINUING THROUGH THE AFTERNOON. WINDS WILL BEGIN TO
DECREASE BY EARLY SUNDAY EVENING.

PERSONS PLANNING TRAVEL THROUGH THE HIGHER ELEVATIONS OF THE DAVIS
MOUNTAINS ON SUNDAY SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS.
THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO
PLAN ON TAKING ALTERNATE ROUTES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
1 follow-up statement
000 
WWUS74 KMAF 312037 CCA
NPWMAF

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
234 PM CST SAT DEC 31 2005

...HIGH WINDS TO IMPACT THE GUADALUPE AND DAVIS MOUNTAINS ON
SUNDAY...

.WESTERLY MID LEVEL WINDS WILL INCREASE ACROSS THE GUADALUPE AND
DAVIS MOUNTAINS TONIGHT AND SUNDAY AS AN UPPER LEVEL STORM SYSTEM
MOVES ACROSS THE ROCKY MOUNTAINS. STRONG WINDS WILL AFFECT THE
GUADALUPE MOUNTAINS BEGINNING TONIGHT AND SPREAD INTO THE DAVIS
MOUNTAINS SUNDAY MORNING. THE STRONG WINDS WILL CONTINUE THROUGH
THE DAY SUNDAY. IN THE DAVIS MOUNTAINS...THE STRONG WINDS WILL
MAINLY AFFECT ELEVATIONS ABOVE 6000 FEET. THE WINDS ARE EXPECTED
TO DECREASE DURING THE EVENING AS THE STORM SYSTEM MOVES EAST OF
THE AREA.

NMZ027-TXZ258-010500-
/O.UPG.KMAF.HW.A.0001.060101T1200Z-060102T0000Z/
/O.COR.KMAF.HW.W.0014.000000T0000Z-060102T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
134 PM MST SAT DEC 31 2005

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST SUNDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 PM MST SUNDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH
CAN BE EXPECTED TO CONTINUE THROUGH TONIGHT. ON SUNDAY...
SOUTHWESTERLY WINDS OF 45 TO 55 MPH WITH GUST TO NEAR 75 MPH CAN
BE EXPECTED. THE WINDS SHOULD SLOWLY BEGIN TO DIMINISH LATE SUNDAY
AFTERNOON.

PERSONS PLANNING TRAVEL THROUGH GUADALUPE PASS ON SUNDAY SHOULD
BE PREPARED TO ENCOUNTER HIGH WINDS. THOSE DRIVING HIGH PROFILE
OR LIGHT WEIGHT VEHICLES ON U.S. ROUTES 62 AND 180 MAY WANT TO
PLAN ON TAKING ALTERNATE ROUTES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

TXZ074-010500-
/O.COR.KMAF.HW.A.0001.060101T1200Z-060102T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
234 PM CST SAT DEC 31 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON. 

WESTERLY WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH CAN BE
EXPECTED ACROSS ELEVATIONS ABOVE 6000 FEET BEGINNING SUNDAY
MORNING AND CONTINUING THROUGH THE AFTERNOON. WINDS WILL BEGIN TO
DECREASE BY EARLY SUNDAY EVENING.

PERSONS PLANNING TRAVEL THROUGH THE HIGHER ELEVATIONS OF THE
DAVIS MOUNTAINS ON SUNDAY SHOULD BE PREPARED TO ENCOUNTER HIGH
WINDS. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY
WANT TO PLAN ON TAKING ALTERNATE ROUTES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

54/05

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Dec 31, 3:22 AM MST, 29 minutes earlier.

Area forecast discussion, Dec 31, 3:22 AM MST, 29 minutes before
AREA FORECAST DISCUSSION...CORRECTED...RETRANSMISSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
422 AM CST SAT DEC 31 2005

.SHORT TERM...
LAST DAY OF THE YEAR WILL BE BREEZY AND UNSEASONABLY WARM.  FLAT
UPPER RIDGE OVER THE AREA WILL GIVE WAY TO AN APPROACHING TROUGH
TOMORROW.  SURFACE WIND WILL BE OUT OF THE SOUTHWEST TODAY IN
RESPONSE TO A STRONG LEESIDE TROUGH WITH SPEEDS PICKING UP DURING
THE AFTERNOON.  AS A RESULT LOOK FOR NEAR RECORD HIGHS TODAY WITH
TEMPS IN THE MID 70S FOR MUCH OF THE AREA WITH LOWER 80S ALONG THE
PECOS AND RIO GRANDE RIVER VALLEYS.  EXPECT HIGH CLOUDS NORTH WITH
ABUNDANT SUNSHINE ELSEWHERE.  LOWS TONIGHT SHOULD STAY IN THE 40S AS
THE WIND DOES NOT DROP OFF MUCH.

SUNDAY STILL LOOKS LIKE THE BIG DAY FOR WIND... HOWEVER WILL GO
AHEAD AND ISSUE A HIGH WIND WARNING FOR GDP TODAY.  MODELS DEPICT A
MOUNTAIN WAVE SIGNATURE MOVING ACROSS THE GUADALUPES AND MET
GUIDANCE CALLING FOR SUSTAINED SPEEDS OF 37KTS THIS AFTERNOON.  MADE
MINOR ADJUSTMENTS TO ZONES/GRIDS... OTHERWISE LITTLE CHANGE FROM
PREVIOUS PACKAGE.

.LONG TERM...
GENERALLY ZONAL TO SLIGHTLY NORTHWEST MID LEVEL FLOW CONTINUES OVER
THE FORECAST AREA EARLY THIS MORNING. THIS PATTERN WILL CONTINUE
TONIGHT INTO SUNDAY. THE MID LEVEL HEIGHT GRADIENT WILL TIGHTEN ON
SUNDAY AS A SHORTWAVE TROUGH TRANSLATES ACROSS THE ROCKY MOUNTAINS.
THE NAM-40 MODEL SHOWS 700 MB WIND SPEEDS INCREASING TO 50-60 KNOTS
ACROSS THE GUADALUPE MOUNTAINS AND THE SOUTHEASTERN NEW MEXICO
PLAINS BY SUNDAY AFTERNOON...WITH SPEEDS AS HIGH AS 40-50 KNOTS OVER
THE DAVIS MOUNTAINS. CROSS SECTIONAL DATA FROM THE NAM-40 MODEL OVER
THE MOUNTAINS SHOWS A MOUNTAIN WAVE SIGNATURE RE-DEVELOPING WITH
INCREASED DOWNWARD VERTICAL MOTION EARLY SUNDAY MORNING. HIGH WINDS
WILL BE A GOOD BET OVER THE GUADALUPE MOUNTAINS...WITH SPEEDS AS
HIGH AS 45 TO 60 MPH...WITH A FEW GUSTS OVER 70 MPH EXPECTED DURING
THE DAY SUNDAY. WE WILL CONTINUE THE PREVIOUS HIGH WIND WATCH. CROSS
SECTIONS OVER THE DAVIS MOUNTAINS DO NOT SHOW AS DECENT OF A
MOUNTAIN WAVE SIGNATURE...ALTHOUGH DOWNWARD MOTION MAY BRING SOME
MARGINALLY HIGH WINDS DOWN INTO THE HIGHER ELEVATIONS BEGINNING
EARLY SUNDAY MORNING. WITH WIND SPEEDS POSSIBLY INCREASING TO ABOVE
40 MPH SUSTAINED IN THE HIGHER ELEVATIONS OF THE DAVIS
MOUNTAINS...WE WILL ALSO INCLUDE AREAS ABOVE 6000 FT IN A HIGH WIND
WATCH FOR SUNDAY. SURFACE LOW PRESSURE IS ALSO PROGGED TO DEEPEN
ACROSS SOUTHERN KANSAS DURING THE DAY SUNDAY...WITH A TIGHT PRESSURE
GRADIENT EXTENDING SOUTHWEST ACROSS THE SOUTH PLAINS OF TEXAS INTO
THE SOUTHEAST NEW MEXICO PLAINS AND PORTIONS OF THE PERMIAN BASIN.
THE STRONGEST WIND SPEEDS IN THE PLAINS WILL LIKELY BE SEEN ACROSS
SOUTHEAST NEW MEXICO AND THE NORTHERN PERMIAN BASIN...WHERE SPEEDS
OF 25-35 MPH MAY OCCUR DURING THE AFTERNOON. A WIND ADVISORY MAY
NEED TO BE ISSUED FOR THESE AREAS BY LATER SHIFTS...AND WE WILL
MENTION IN THIS MORNING/S HWO ISSUANCE. ANOTHER VERY WARM DAY WILL
ALSO BE IN STORE FOR THE FIRST DAY OF 2006 AS THERMAL RIDGING WILL
BE IN PLACE ON THE SOUTHWEST SIDE OF THE SURFACE LOW. THE RECORD
HIGH FOR MIDLAND INTERNATIONAL AIRPORT FOR JAN 1 IS 76 SET IN
2000...AND THIS RECORD COULD BE EASILY TIED OR BROKEN.

RELATIVELY FEW CHANGES WERE MADE TO THE REST OF THE EXTENDED
FORECAST. CONTINUED WELL ABOVE NORMAL TEMPERATURES ARE EXPECTED
AGAIN MONDAY AND TUESDAY AS A SURFACE TROUGH OF LOW PRESSURE REMAINS
IN PLACE ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO. COOLER
TEMPERATURES WILL RETURN WEDNESDAY AS A PACIFIC FRONT MOVES INTO THE
REGION. WARMER TEMPERATURES WILL BRIEFLY RETURN THURSDAY...BEFORE A
STRONGER FRONT LOOKS TO PUSH INTO THE FORECAST AREA FRIDAY. THE
FRONT ON FRIDAY MAY ACTUALLY PUSH TEMPERATURES BACK TO NORMAL
LEVELS. CONTINUED DRY CONDITIONS ARE FORECAST FOR THE NEXT 7 DAYS.

&&

.FIRE WEATHER...
WE WILL CONTINUE THE FIRE WEATHER WATCH SUNDAY FOR ALL AREAS
PREVIOUSLY INCLUDED...BUT WILL ALSO ADD PECOS COUNTY. WINDY
CONDITIONS ARE EXPECTED OVER THE FIRE WEATHER WATCH AREA
SUNDAY...WITH THE HIGHEST SPEEDS EXPECTED ACROSS SOUTHEAST NEW
MEXICO AND THE NORTHERN PERMIAN BASIN. VERY DRY AIR WILL ALSO LIKELY
KEEP RH VALUES AT OR BELOW 15 PCT FOR SEVERAL HOURS IN THE WATCH
AREA SUNDAY AFTERNOON. WIND SPEEDS IN THE GUADALUPE AND DAVIS
MOUNTAINS WILL BE HIGH...BUT AT THIS TIME IT STILL APPEARS THAT
COOLER TEMPERATURES WILL KEEP RH VALUES ABOVE 15 PCT IN THESE
LOCATIONS DURING THE AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              74  44  76  41 /   0   0   0   0
CARLSBAD NM                75  45  73  41 /   0   0   0   0
DRYDEN TX                  77  46  79  47 /   0   0   0   0
FORT STOCKTON TX           79  50  77  47 /   0   0   0   0
GUADALUPE PASS TX          65  46  63  43 /   0   0   0   0
HOBBS NM                   75  44  72  40 /   0   0   0   0
MARFA TX                   68  36  69  35 /   0   0   0   0
MIDLAND INTL AIRPORT TX    75  44  76  41 /   0   0   0   0
ODESSA TX                  76  45  77  42 /   0   0   0   0
WINK TX                    81  45  81  40 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 10 AM CST SATURDAY TO 6 PM CST SATURDAY
     FOR THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.

     HIGH WIND WATCH FROM 6 AM CST SUNDAY TO 6 PM CST SUNDAY FOR THE
     FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.

     FIRE WEATHER WATCH FROM NOON CST SUNDAY TO 6 PM CST SUNDAY FOR
     THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
     COUNTY...AND SOUTHERN LEA COUNTY.

TX...FIRE WEATHER WATCH FROM NOON CST SUNDAY TO 6 PM CST SUNDAY FOR
     THE FOLLOWING ZONES...ANDREWS...BORDEN...CRANE...DAWSON...
     ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...MARTIN...
     MIDLAND...MITCHELL...PECOS...REAGAN...REEVES COUNTY AND
     UPPER TRANS PECOS...SCURRY...UPTON...WARD...AND WINKLER.

     HIGH WIND WATCH FROM 6 AM CST SUNDAY TO 6 PM CST SUNDAY FOR THE
     FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA...AND
     GUADALUPE MOUNTAINS.

     HIGH WIND WARNING FROM 10 AM CST SATURDAY TO 6 PM CST SATURDAY
     FOR THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.

&&

72/21
Hazardous weather outlook, Dec 30, 2:45 PM MST, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
345 PM CST FRI DEC 30 2005

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-312030-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
345 PM CST FRI DEC 30 2005 /245 PM MST FRI DEC 30 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINDY CONDITIONS CAN BE EXPECTED THROUGH THE GUADALUPE MOUNTAINS ON
SUNDAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION.
WESTERLY WINDS OF 45 TO 55 MPH WITH GUSTS TO NEAR 70 MPH CAN BE
EXPECTED DURING THE DAY SUNDAY.

STRONG...GUSTY WINDS ARE ALSO EXPECTED ACROSS THE PLAINS OF
SOUTHEAST NEW MEXICO AND THE PERMIAN BASIN SUNDAY. THESE
WINDS...ALONG WITH LOW RELATIVE HUMIDITIES AND VERY HIGH FIRE
DANGER...WILL BE FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD SUNDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THE TEXAS FOREST SERVICE HAS DECLARED A HIGH RISK OF ACCIDENTAL WILD
FIRES BECAUSE OF THE EXTREME DROUGHT CONDITIONS ACROSS MUCH OF THE
STATE COUPLED WITH THE BUSY NEW YEARS DAY HOLIDAY WEEKEND.

DRY CONDITIONS CONTINUE ACROSS MUCH OF WEST TEXAS AND MANY
COUNTIES HAVE ISSUED BURN BANS. TO STOP DISASTROUS WILD FIRES...
THE TEXAS FOREST SERVICE AND THE GOVERNORS DIVISION OF EMERGENCY
MANAGEMENT REMIND YOU OF THE FOLLOWING:

IT HAS BEEN UNSEASONABLY DRY... WARM AND WINDY. HELP PREVENT
DEADLY WILD FIRES. DO NOT USE FIREWORKS OR BURN TRASH. DO NOT
THROW BURNING CIGARETTES ON THE GROUND. REMEMBER TOO THAT
ACCIDENTAL FIRES CAN START FROM MACHINERY AND MOTOR VEHICLES.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

High Wind Warnings in New Mexico, 2005High Wind Warnings in Texas, 2005Every high wind warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.